MAUDE Adverse Event Report: COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age of patient at time of event is currently unknown as information was not provided.Sex of patient at time of event is currently unknown as information was not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a pancreatic drainage intervention, the end of the guide broke inside the patient's pancreas upon withdrawal after passing through a fine needle.The guide piece remained in the patient.According to the physician, it was impossible to retrieve given its location.According to the initial reporter, no procedures have been planned to remove the separated portion at this time.Additional information has been requested.However, it was not provided at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of complaint history, drawing, quality control and specifications was conducted during the investigation.The device was not returned to assist in the investigation.Based on the description of the event and the fact that there was no obvious defect regarding the manufacturing of the wire guide, it is possible that the wire guide tip caught on the introducing needle and force beyond design requirements was used to remove the guide.Affixed to the wire guide protective shipping tube is a caution label that pictorially cautions against the reverse process of withdrawing the wire guide in the needle as damage may occur.The manipulation of the wire through the needle may cause damage to the coil.Less frequently, patient anatomy makes withdrawal of the wire guide difficult resulting in damage when the force exceeds design specification.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.There are adequate controls in place to ensure the product is manufactured as intended.There is no evidence to suggest the product was not manufactured to current specifications.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5498441
Report Number1820334-2016-00159
Device Sequence Number18957356
Product Code DXQ
UDI-Device Identifier00827002051775
UDI-Public(01)00827002051775(17)201115(10)6327491
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18-60-COPE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;